Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tribuss when is it best to take?
Apr 23, 2013

Hi and thank you for being here for all of us, my husband now 46 years old was recently diagnosed HIV positive, with a CD4 of 29, his doctor started tribuss and purbac d.s. and a good multi vitamin staight away, my question is should these two meds be taken on an empty stomach? He has been on both and the vitamin now for a week and one day, and takes them at 8pm, he has also lost alot of weight over the last 3 years about 25kg, though he was over weight before he is now very thin and also very tiered and rests and sleeps alot, but other than that has no symptoms and his health is good. He seems to be suffering constipation now too is this a side effect of his meds? Thanks in advance for any helpful suggestions you might have.

Response from Dr. Young

Hello and thanks for posting.

Sorry to hear about your husband's recent diagnosis. He's on an excellent HIV regimen (Tribuss is what we call Atripla here in the US) and it's good that his doctor has prescribed Purbac DS for prevention of certain types of pneumonia and brain infections.

It's perfectly ok that he takes these (and his multivitamin) all at the same time- usually right before going to bed (this minimizes the impact of any potential efavirenz (part of Tribuss) side effects. While it's recommended to take Tribuss on an empty stomach, it's not an absolute requirement.

What's probably most important is that he not miss doses of medications and that he stays well connected to his medical appointments. Also, make sure that he feels comfortable in communicating his concerns or any symptoms to his doctor.

Hopefully his energy and weight will return to normal in the weeks to come.

Best of health to the two of you, BY



Previous
HIV and HCV
Next
tribuss abd purbac DS can they cause constipation?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement